Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Improving the EM Algorithm

S. N. Rai and D. E. Matthews
Biometrics
Vol. 49, No. 2 (Jun., 1993), pp. 587-591
DOI: 10.2307/2532570
Stable URL: http://www.jstor.org/stable/2532570
Page Count: 5
  • Read Online (Free)
  • Download ($14.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available

Abstract

A modification of the EM algorithm is proposed for situations in which the maximization of the "complete data" likelihood function does not have a closed-form solution. Self-consistency of the modified algorithm is established. Application to carcinogenicity experiments is illustrated, and the results of a simulation study comparing the original and modified versions indicate that use of the proposed modification can lead to significant computational savings.

Page Thumbnails

  • Thumbnail: Page 
587
    587
  • Thumbnail: Page 
588
    588
  • Thumbnail: Page 
589
    589
  • Thumbnail: Page 
590
    590
  • Thumbnail: Page 
591
    591